W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Back to Search Results |
| Catalog Number |
BXA115902A |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/20/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
On (b)(6) 2024, a patient underwent a procedure in the right external iliac artery to treat an unknown etiology using an 11 mm x 59 mm gore® viabahn® vbx balloon expandable endoprosthesis (vbx device).It was reported the physician accessed the patient contralaterally via the left common femoral artery using an 8f unknown brand introducer sheath over an unknown size lunderquist guidewire.Reportedly, the anatomy was very tortuous and it was difficult to advance the sheath over the bifurcation and into position.An attempt was made to advance the delivery catheter.Due to the tortuosity, the delivery catheter did not make it to the target treatment zone.The delivery catheter was withdrawn back through the sheath, and the endoprosthesis became dislodged.A cut down was performed to remove the dislodged endoprosthesis.Another 11 mm x 59 mm vbx device was advanced from the right side and implanted to complete the procedure.It was reported the patient is doing well.
Additional Manufacturer Narrative
A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.Engineering evaluation: the primary reported complaints could not be independently confirmed because there were no items returned for evaluation.The reported information indicates the tortuous patient anatomy caused the inability to track the device to the target location.The reported information also indicates the user attempted to withdraw the introduced and undeployed device back through the sheath at which time the endoprosthesis dislodged from the delivery system.The device instructions for use warn against this action to prevent dislodgement of the endoprosthesis.The cause for the inability to track the device to the target location is attributed to the patient condition/anatomy, and the cause for the endoprosthesis dislodgement is attributed to unintended use error as reported.The gore® viabahn® vbx balloon expandable endoprosthesis instructions for use (ifu), states the following, do not withdraw the gore® viabahn® vbx balloon expandable endoprosthesis back into the introducer sheath once the endoprosthesis is fully introduced.Withdrawing the gore® viabahn® vbx balloon expandable endoprosthesis back into the introducer sheath can cause dislocation and/or dislodgement and damage to the endoprosthesis, premature deployment, deployment failure, and/or catheter separation which may result in vessel damage and/or ischemia, potentially requiring surgical intervention.If removal prior to deployment is necessary, withdraw the gore® viabahn® vbx balloon expandable endoprosthesis to a position close to but not into the introducer sheath.Both the gore® viabahn® vbx balloon expandable endoprosthesis and introducer sheath can then be removed in tandem.Updated type of investigation, investigation findings, investigation conclusions codes based on investigation findings.